Alert archive / Virginia / Tornado Warnings in 2013

Tornado Warning 2, NWS Wakefield, VA

April 19, 2013Mecklenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 19, 2013, 4:37 PM EDT for Mecklenburg County, Virginia. It was in force for 23 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 4:37 PM EDT (20:37 UTC)
Expired
Apr 19, 2013, 5:00 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Mecklenburg County, VA

The radar

The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:50 PM EDTHAIL 11 Nw Merifield Acres, VA
Apr 19, 4:50 PM EDTHAIL 1.53 Se Clarksville, VAHAIL UP TO PING PONG BALL SIZE FELL FOR SEVERAL MINUTES. LOTS OF LEAF PINE NEEDLE DEBRIS19
Apr 19, 4:52 PM EDTTSTM WND DMG3 Se Clarksville, VANUMEROUS TREES DOWN. SEVERAL TREES ON STRUCTURES IN MERRIFIELD ACRES SUBDIVISION.
Apr 19, 4:52 PM EDTTORNADO1 Ese Blanks, VAMULTIPLE STRUCTURAL DAMAGE.
Apr 19, 4:57 PM EDTHAIL 1.25Boydton, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WFUS51 KAKQ 192037
TORAKQ
VAC117-192100-
/O.NEW.KAKQ.TO.W.0002.130419T2037Z-130419T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  POSSIBLE TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES SOUTH  
  OF CLARKSVILLE...OR 11 MILES SOUTHEAST OF VIRGILINA...AND MOVING   
  NORTHEAST AT 35 MPH.

  IN ADDITION...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER  
  SIZE HAIL ARE POSSIBLE WITH THIS STORM.

* THIS DANGEROUS STORM WILL BE NEAR...
  CLARKSVILLE AROUND 450 PM EDT.
  BOYDTON AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE
RICHARDSON...FINCHLEY...EPPES FORK AND JOHN H KERR DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR JOHN KERR RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN 
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE 
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN 
A THUNDERSTORM.

&&

LAT...LON 3682 7828 3679 7813 3679 7811 3680 7810
      3677 7806 3679 7804 3677 7803 3654 7805
      3653 7864 3655 7869
TIME...MOT...LOC 2036Z 233DEG 29KT 3649 7859

$$

ZIMMERMAN
1 follow-up statement
939 
WWUS51 KAKQ 192049
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT FRI APR 19 2013

VAC117-192100-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-130419T2100Z/
MECKLENBURG VA-
449 PM EDT FRI APR 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MECKLENBURG
COUNTY UNTIL 500 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
POSSIBLE TORNADO.  THIS DANGEROUS STORM WAS LOCATED 6 MILES 
SOUTHEAST OF CLARKSVILLE...OR 15 MILES EAST OF VIRGILINA...MOVING 
NORTHEAST AT 35 MPH.

ADDITIONALLY...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER   
SIZE OR LARGER HAIL ARE POSSIBLE WITH THIS STORM.

THIS DANGEROUS STORM WILL BE NEAR...
  BOYDTON AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE FINCHLEY...
EPPES FORK AND JOHN H KERR DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR JOHN H KERR DAM...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN 
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE 
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN 
A THUNDERSTORM.

&&

LAT...LON 3660 7861 3682 7828 3679 7813 3679 7811
      3680 7810 3677 7806 3679 7804 3678 7803
      3654 7805 3653 7861
TIME...MOT...LOC 2047Z 233DEG 29KT 3654 7850

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:46 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 19, 3:46 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD WILL MOVE ACROSS THE MID ATLANTIC REGION OVERNIGHT.
CANADIAN HIGH PRESSURE BUILDS ACROSS THE NORTHEAST OVER THE
WEEKEND AS A FRONTAL BOUNDARY REMAINS STALLED OFF THE SOUTHEAST
COAST. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE
FRONT AND MAY AFFECT PORTIONS OF THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A DEEP UPPER LEVEL TROUGH WAS OVER THE MISSISSIPPI VALLEY...
ASSOCIATED WITH AN ANOMALOUS DEEP UPPER LOW OVER LAKE SUPERIOR.
UPPER LEVEL RIDGING IN THE WESTERN ATLANTIC WAS MOVING OFF TO THE
EAST. AS OF 18Z (2 PM EDT)...A WELL DEFINED COLD FRONT EXTENDED FROM
THE NORTHERN GREAT LAKES THROUGH WESTERN PA AND CENTRAL WV AND SOUTH
INTO CENTRAL GEORGIA. QUICK TEMPERATURES DROPS OF OVER 20 DEGREES
WERE COMMON WITH FRONTAL PASSAGE.

A BAND OF SHOWERS AND THUNDERSTORMS WAS OVER THE APPALACHIANS AND
WAS ENCOUNTERING AN INCREASINGLY UNSTABLE AIR MASS. TORNADO WATCH
#131 IS IN EFFECT FOR WRN AND NRN PORTIONS OF THE CWA THROUGH 10 PM
EDT. THE MAIN THREAT WILL BE DAMAGING WINDS BUT A COUPLE OF ISOLATED
TORNADOES ARE POSSIBLE. SURFACE WINDS JUST AHEAD OF THE DEVELOPING
THUNDERSTORMS ARE SHOWING SIGNIFICANT BACKING WHICH INCREASES THE
AVAILABLE SHEAR AND HELICITY. WINDS WILL GUST TO OVER 30 MPH IN THE
WARM SECTOR THROUGH EARLY THIS EVENING.

THE FRONT IS EXPECTED TO REACH OUR PIEDMONT BY OR SHORTLY AFTER 8 PM
...THE METRO RICHMOND AREA AROUND 10-11 PM...AND THE HAMPTON ROADS
AREA SHORTLY AROUND 2 AM.

THE MAIN TSTM ACTIVITY WILL OCCUR WITHIN A COUPLE OF HOURS AHEAD OF THE
COLD FRONT. PCPN WILL CONTINUE FOR A SEVERAL HOURS BEHIND THE FRONT.
THREE QUARTERS TO ONE INCH RAINFALL CAN BE EXPECTED AT MOST
LOCATIONS. DO NOT SEE THIS EVENT LEADING TO ANYTHING MORE THAN
MINOR/NUISANCE FLOODING IN POOR DRAINAGE AREAS. TEMPERATURES WILL
FALL RATHER SLOWLY THIS EVENING AHEAD OF THE FRONT...THEN FALL
FAIRLY QUICKLY BEHIND THE FRONT. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S NW...TO THE MID 50S SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A STRONG AREA OF HIGH PRESSURE BUILDS ACROSS NEW ENGLAND THROUGH THE
WEEKEND...POTENTIALLY 1040+ MB OVER NEW ENGLAND BY SUNDAY.
MEANWHILE...A PORTION OF THE FRONTAL BOUNDARY STALLS OFF THE
SOUTHEAST COAST. THIS WILL LEAD TO PERSISTENT ONSHORE FLOW THROUGH
THE WEEKEND.

A CHC FOR SHOWERS WILL CONTINUE INTO SATURDAY MORNING OVER FAR
SOUTHEASTERN AREAS. ANY PCPN WILL BE LIGHT AND SHOULD END BEFORE
NOON. SKIES WILL SLOWLY CLEAR FROM WEST TO EAST.

HIGHS SATURDAY SHOULD RANGE FROM THE LOW 60S E...TO MID 60S W (BUT
WITH AFTN TEMPS ALONG THE IMMEDIATE COAST LIKELY TO ONLY BE IN THE
UPPER 50S). AS THE HIGH BUILDS SOUTH FROM THE GREAT LAKES SAT NIGHT
AND WINDS DE-COUPLE...TEMPERATURES WILL PLUMMET UNDER MAINLY CLEAR
SKIES. LOWS SUNDAY MORNING SHOULD BE IN THE MID 30S OVER THE
PIEDMONT TO THE LOW/MID 40S OVER SE PORTIONS (WHERE WINDS DO NOT
DE-COUPLE AS WELL AND SOME CLOUDS MAY LINGER).

ON SUNDAY IT WILL BE QUITE CHILLY AS MODELS PROG 850 MB TEMPS DOWN
TO 0 C TO -2 C. THIS WILL LEAD TO HIGHS AROUND 60 AT MOST LOCATIONS.
DUE TO AN ONSHORE NE FLOW...HIGHS WILL BE IN THE WITH MID TO UPR 50S
ON THE LOWER EASTERN SHORE AND EASTERN PORTIONS OF HAMPTON ROADS.
THIS WILL BE 10-15 F BELOW AVG FOR LATE APRIL. THE SKY SHOULD BE
MOSTLY SUNNY FOR MUCH OF THE AREA WITH CLOUD COVER INCREASING FROM
THE S LATE IN THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
VERY STRONG (1040+ MB)HIGH PRESSURE OVER ATLANTIC CANADA WILL
CONTINUE TO SLIDE EAST THROUGH MONDAY. A SOUTHERN STREAM SHORT WAVE
WILL INITIATE AN INVERTED SURFACE TROUGH OFF THE CAROLINA COAST
BY EARLY MONDAY. THIS FEATURE DEVELOPS INTO A SFC LOW PRESSURE
SYSTEM BY LATE MONDAY...THEN MOVES NORTHEAST OFFSHORE OF THE MID-
ATLANTIC STATES TUESDAY...AS SFC HIGH PRESSURE WEDGES ITSELF
SOUTHWARD ALONG THE LEE OF THE MOUNTAINS. RAIN CHANCES INCREASE
FROM SE TO NW LATE SUNDAY NIGHT INTO MONDAY. HOWEVER...THE MODELS
CONTINUE TO INDICATE THAT THE LOW TRACKS TOO FAR EAST OF THE LOCAL
AREA (DUE TO THE WEDGE SETUP OVER CENTRAL VA) TO BRING WIDESPREAD
STEADY RAIN. THEREFORE...HAVE CAPPED POPS FOR MOST AREAS BETWEEN
30-50% THROUGH TUESDAY (HIGHEST NEAR THE COAST). LOW-LEVEL FLOW
TURNS OUT OF THE S-SW BY TUESDAY NIGHT AS THE SFC HIGH MOVES
OFFSHORE AND FINALLY DRYS THINGS OUT. HIGHS MONDAY WILL ONLY BE IN
THE 50S TO AROUND 60 DEGREES WITH THE COOL WEDGE IN PLACE. MILDER
TUESDAY WITH HIGHS IN THE 60S. LOWS MAINLY IN THE 40S TO LOW 50S
SUNDAY NIGHT AND MONDAY NIGHT.

MODELS ARE IN GOOD AGREEMENT WITH A COLD FRONT CROSSING THE MID
ATLANTIC STATES LATE WEDNESDAY/WEDNESDAY NIGHT WITH A CHANCE OF
SHOWERS AND POSSIBLY A THUNDERSTORM. DRY WX RETURNS THURSDAY INTO
THE START OF NEXT WEEKEND. MILD WEDNESDAY AHEAD OF THE FRONT WITH
HIGHS IN THE 70S (EXCEPT 60S AT THE COAST). COOLER AGAIN NEXT
THURSDAY/FRIDAY WITH HIGHS IN THE 60S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MOIST SOUTHERLY FLOW WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD
OF AN APPROACHING COLD FRONT. A SSW WIND AROUND 20KT WITH GUSTS
AROUND 30KT SHOULD PREVAIL THROUGH THE EVENING...BEFORE SHIFTING TO
THE NW OVERNIGHT AND DIMINISHING TO 10-15KT. SCT CONVECTION IS
EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO EARLY EVENING ACROSS
S-CENTRAL/SE VA AND NE NC...BEFORE THE MAIN LINE OF TSRAS APPROACHES
RIC AROUND 00Z AND MOVES OFF THE COAST BY 06Z. A PERIOD OF STEADY RA
IS EXPECTED IMMEDIATELY BEHIND THE FRONT WITH RAIN TAPERING OFF FROM
NW-SE FROM AROUND 08-12Z. MVFR CONDITIONS SHOULD PREVAIL DURING
TSRA/RA WITH PERIODIC IFR CONDITIONS IN +TSRA/+RA. CONDITIONS
RAPIDLY IMPROVE SATURDAY MORNING. STRONG HIGH PRESSURE BUILDS ACROSS
NEW ENGLAND THROUGH THE WEEKEND INTO MONDAY. MEANWHILE...A COASTAL
TROUGH DEVELOPS OFF THE CAROLINA COAST SUNDAY NIGHT AND MONDAY. THE
PRESENCE OF A HIGH TO THE N AND A LOW TO THE S WILL RESULT IN
INCREASING ONSHORE FLOW WITH INCREASING CLOUD COVER AND CHANCES OF
-RA ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. ADDITIONALLY A LOCALLY
STRONG NE WIND IS POSSIBLE ALONG THE COAST OF SE VA AND NE NC.

&&

.MARINE...
CONDITIONS WILL REMAIN UNSETTLED FOR THE BAY AND COASTAL WATERS
TONIGHT THROUGH EARLY NEXT WEEK. STRONG SOUTHERLY FLOW AHEAD OF A
COLD FRONT IS RESULTING IN GUSTS OF 20-30 KT THIS AFTERNOON OVER
THE WATERS. AS SURFACE PRESSURES CONTINUE TO FALL RAPIDLY AHEAD OF
THE FRONT WINDS GUSTS WILL LIKELY INCREASE TO 25-35 KT INTO THE
EVENING HOURS. THERE MAY BE A BRIEF PERIOD OF BORDERLINE SOUTHERLY
GALES OVER THE BAY AND COASTAL WATERS DURING THE EVENING AND WILL
KEEP A CLOSE EYE ON THIS. FOR NOW HAVE WINDS FORECAST TO BE JUST
BELOW GALE FORCE THIS EVENING AND EARLY TONIGHT. SEAS AND WAVES
WILL CONTINUE TO RAPIDLY BUILD TO 4 TO 6 FT WITH STRONG SOUTHERLY
WINDS.

THE STRONG FRONT AND ASSOCIATED SHOWERS AND STORMS REACH THE BAY
BETWEEN 9PM AND MIDNIGHT. THE FRONT THEN MOVES INTO THE COASTAL
WATERS FROM MIDNIGHT TO 2AM. EXPECT A SHARP WIND SHIFT FROM SOUTH
TO NORTHWEST...STRONG WINDS...AND HEAVY RAINS ON EITHER SIDE OF
THE FRONT WITH GUSTS TO 40 KT AND EVENT SOME HIGHER GUSTS
POSSIBLE.

BEHIND THE FRONT WINDS REMAIN NW BUT WILL DECREASE THROUGH
SATURDAY MORNING TO 15 KT. NORTHWEST WINDS WILL BECOME NORTH
THROUGH SATURDAY AFTERNOON. THIS WILL ALLOW SEAS AND WAVES TO
DECREASE SOME FOR A BRIEF PERIOD. BY SUNDAY A STRONG 1038 MB HIGH
DROPS SE TO NEW ENGLAND. THIS WILL TIGHTEN THE PRESSURE GRADIENT
RAPIDLY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. NE WINDS
WILL INCREASE TO 15 TO 20 KT AND SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED FOR SUNDAY. SEAS WILL BUILD TO 4 TO 6 FEET SUNDAY
WITH THE NE FLOW.

FOR MONDAY AND TUESDAY CONDITIONS WILL NOT IMPROVE AS THE REGION
REMAINS STUCK BETWEEN STRONG HIGH PRESSURE OVER THE NORTHEAST AND
A DEEPENING TROUGH OF LOW PRESSURE OFF THE CAROLINAS. THIS
SCENARIO WILL MAINTAIN A STRONG NELY WHICH COULD INCREASE TO GALE
CONDITIONS MONDAY. WINDS AND SEAS DO NOT LOOK TO DECREASE UNTIL
AFTER THE MIDDLE OF NEXT WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630>638.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ650-652-
     654-656-658.

&&

SYNOPSIS...LKB/LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...JDM
AVIATION...AJZ
MARINE...JAO
Hazardous weather outlook, Apr 19, 2:48 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT FRI APR 19 2013

MDZ021-VAZ048-049-060>076-079>083-087-088-201900-
DORCHESTER-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-
248 PM EDT FRI APR 19 2013

...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ650-652-654-656-658-201900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
248 PM EDT FRI APR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-201900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
248 PM EDT FRI APR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>025-NCZ012>017-030>032-102-VAZ077-078-084>086-089>100-201900-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
248 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE MID ATLANTIC REGION LATER TONIGHT.
STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING...LASTING INTO THE EARLY MORNING HOURS ALONG THE COAST.
THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND GUSTS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Apr 19, 4:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT FRI APR 19 2013

VAZ065-192115-
MECKLENBURG-
426 PM EDT FRI APR 19 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG
COUNTY...INCLUDING JOHN KERR RESERVOIR THROUGH 515 PM EDT...

AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF NELSON...OR ABOUT 10 MILES SOUTH OF VIRGILINA...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NELSON...BUFFALO
JUNCTION...CLARKSVILLE...RICHARDSON...FINCHLEY...BOYDTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

ADDITIONALLY...DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS
STORM.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

LAT...LON 3655 7874 3686 7836 3684 7833 3668 7815
      3654 7837 3654 7873

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:26 PM EDTSpecial Weather StatementAKQMecklenburg49 min
Apr 19, 4:57 PM EDTTornado WarningAKQMecklenburg33 min
Apr 19, 5:23 PM EDTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg37 min
Apr 19, 5:25 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Prince Edward35 min
Apr 19, 5:38 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Prince Edward52 min
Apr 19, 5:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan51 min
Apr 19, 5:58 PM EDTSevere Thunderstorm WarningAKQBrunswick, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg47 min
Apr 19, 6:05 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Lunenburg, Nottoway, Powhatan40 min
Apr 19, 6:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Nottoway36 min
Apr 19, 6:23 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, King William, Louisa and 2 more52 min
Apr 19, 6:27 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway33 min
Apr 19, 6:32 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 4 more43 min
Apr 19, 6:36 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Apr 19, 6:48 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William42 min
Apr 19, 6:57 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Greensville, Lunenburg and 2 more48 min
Apr 19, 7:09 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Richmond, Westmoreland51 min
Apr 19, 7:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, James City, King and Queen, King William and 3 more48 min
Apr 19, 7:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Essex, Hanover, Henrico, King and Queen, King William and 5 more44 min
Apr 19, 7:37 PM EDTSevere Thunderstorm WarningAKQBrunswick, Charles City, Dinwiddie, Greensville, James City, Prince George and 5 more53 min
Apr 19, 7:54 PM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, King and Queen, Lancaster, Middlesex, Northumberland and 1 more51 min
Apr 19, 7:59 PM EDTTornado WarningAKQGreensville, Southampton, Sussex, City of Emporia31 min

Nearby

Tornado Warnings in Virginia, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.